MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT CT SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT

BAYER MEDICAL CARE, INC. STELLANT CT SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT
Model Number 60728699
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the limited information, we are unable to determine the root cause of the unknown particles at this time; however, the product is scheduled to return to bayer for a full evaluation.Once the evaluation is completed, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the following: after opening the stellant ct disposable kit and upon inspection, they noticed the presence of fine white particles around the syringe as well as the quick fill tube (qft).The customer elected not to use the syringe kit.No injury or adverse event was reported.Note: reference the following report numbers for related reports: 2520313-2017-00003.2520313-2017-00004.
 
Additional Manufacturer Narrative
Bayer product analysis received and examined 15 returned syringe kits.Visual examination confirmed the presence of white particulates in each of the returned kits.Further evaluation determined that the white particulates were concentrated near the syringe drip flanges and there were traces of the particulates within the styrene tray.Also noted were abrasions to the tyvek covers at the point of contact for the syringe drip flanges.Examination of retained samples for this lot number did not confirm the presence of the reported particulates.Product analysis determined that, during shipping/handling, movement of the syringes against the tyvek covers caused adhesive material to flake off of the cover and settle within the disposable container.The syringe kit instructions for use instructs the user to "visually inspect contents and package before each use".This visual inspection is to ensure particulates are noticed and mitigated, which is what occurred in this reported instance.

Brand Name
STELLANT CT SYRINGE KIT
Common Device Name
ANGIOGRAPHIC SYRINGE KIT
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key6245367
Report Number2520313-2017-00005
Device Sequence Number16281524
Product Code DXT
UDI-Device Identifier10616258005178
UDI-Public(01)10616258005178(11)161026(17)201026(10)8522842
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Model Number60728699
Device Catalogue NumberSDS-CTP-QFT
Device Lot Number8522842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1